MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Locks e1 & g2: country is (b)(6).Block h3 & h6: the omniwire was not returned for evaluation, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an omniwire was used in a coronary procedure.During use, the distal portion of the device separated within the non-philips introducer sheath; therefore, both were removed together with no additional intervention.No patient injury reported.This product problem is being submitted because the omniwire distal portion separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h2: based on the device analysis, the component code was updated to g04129- tip (from g04112- rod/shaft).Block h3: the omniwire was returned without the distal section.The returned section includes the composite core, hypotube, distal core, sensor housing, pressure sensor, core wire, and a portion of the shaping ribbon, measuring approx.190 cm in length (spec is 190 cm ± 5 cm).At the location of the separation, the core wire and shaping ribbon were exposed with sharp edges observed.The distal section that was not returned includes the distal coil, dome, radiopaque tip, and remaining portion of the shaping ribbon, measuring approx.0.05 cm (spec is 3.05 cm); therefore, approx.3 cm of the distal tip was not returned.Block h6: the probable cause of the reported failure is likely due to handling during use.Manipulation and strain can damage internal and external components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23762382
Report Number3008363989-2025-00154
Device Sequence Number9933743
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)250623(17)280623(10)0303492788
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303492788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER, MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK; PHILIPS: INTRASIGHT CONSOLE
Patient SexUnknown